Volume 8 (2006)

Download this article
For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Other MSP Publications

Enumerative geometry of stable maps with Lagrangian boundary conditions and multiple covers of the disc

Sheldon Katz and Chiu-Chu Melissa Liu

Geometry & Topology Monographs 8 (2006) 1–47

DOI: 10.2140/gtm.2006.8.1

arXiv: math.AG/0103074

Abstract

In this paper, we present foundational material towards the development of a rigorous enumerative theory of stable maps with Lagrangian boundary conditions, ie stable maps from bordered Riemann surfaces to a symplectic manifold, such that the boundary maps to a Lagrangian submanifold. Our main application is to a situation where our proposed theory leads to a well-defined algebro-geometric computation very similar to well-known localization techniques in Gromov–Witten theory. In particular, our computation of the invariants for multiple covers of a generic disc bounding a special Lagrangian submanifold in a Calabi–Yau threefold agrees completely with the original predictions of Ooguri and Vafa based on string duality. Our proposed invariants depend more generally on a discrete parameter which came to light in the work of Aganagic, Klemm, and Vafa which was also based on duality, and our more general calculations agree with theirs up to sign.

Reproduced by kind permission of International Press from: Advances in Theoretical and Mathematical Physics 5 (2002) 1–49

Keywords

bordered Riemann surfaces, open string theory, Gromov–Witten invariants, large N duality

Mathematical Subject Classification

Primary: 14N35

Secondary: 32G81, 53D45

References
Publication

Received: 22 January 2002
Published: 22 April 2006

Authors
Sheldon Katz
Departments of Mathematics and Physics
University of Illinois at Urbana-Champaign
Urbana
Illinois 61801
USA
Department of Mathematics
Oklahoma State University
Stillwater
Oklahoma 74078
USA
Chiu-Chu Melissa Liu
Department of Mathematics
Harvard University
Cambridge
Massachusetts 02138
USA